Alert archive / Texas / Rip Current Statements in 2021
Rip Current Statement 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this rip current statement at Jan 10, 2021, 5:24 AM CST for 4 counties in Texas. It took effect at Jan 10, 2021, 6:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2021, 5:24 AM CST (11:24 UTC)
- In effect from
- Jan 10, 2021, 6:00 AM CST
- Expired
- Jan 11, 2021, 12:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186 WHUS44 KCRP 101124 CFWCRP Coastal Hazard Message National Weather Service Corpus Christi TX 524 AM CST Sun Jan 10 2021 TXZ345-442-443-447-110600- /O.NEW.KCRP.RP.S.0001.210110T1200Z-210111T0600Z/ Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands- 524 AM CST Sun Jan 10 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Aransas Islands, Kleberg Islands, Nueces Islands and Calhoun Islands Counties. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the most experienced swimmers away from shore into deeper water. These rip currents can become life-threatening to anyone entering the surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ JCP
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this rip current statement went out at Jan 10, 4:05 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jan 10, 4:05 AM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
405 AM CST Sun Jan 10 2021
.SHORT TERM (Today through Monday)...
Scattered showers have continued affecting South Texas tonight, and
are expected to increase in coverage and intensity today. An upper
level trough will be sweeping across North Texas today as a coastal
low tracks northeastward from Mexico across the Coastal Bend. With
sufficient moisture in place along with isentropic lifting, showers
are likely to continue developing today with the possibility of
isolated thunderstorms. Rain chances are expected to begin
diminishing from west to east, beginning this afternoon with the
loss of isentropic lifting and as the associated cold front with
the upper level trough moves across South Texas and pushes the
coastal low into the gulf. With the possibility of pockets of
moderate to locally heavy showers, WPC has maintained portions of
the Coastal Bend and Victoria Crossroads under a marginal risk (5-
10% chance) of flash flooding within the Excessive Rainfall
Outlook. Clouds are expected to gradually move out of the area late
tomorrow morning, from west to east, giving way to partly cloudy
skies tomorrow afternoon.
With the coastal low moving into the gulf this afternoon, winds are
expected to build in its wake with wind gusts expected to reach 40
mph. Therefore a Wind Advisory was issued for coastal zones until 7
pm today. Winds are expected to begin subsiding tonight becoming a
light to moderate by tomorrow morning.
With increased cloud cover today and the cold front expected to
makes its way across the region, high temperatures today are
expected to range from the upper 40s for the northwest half of the
area to the 50s and southeast and even some 60s along the coast
ahead of the front. With the front clearing the area by late this
afternoon, temperatures tonight are expected to drop into the lower
30s inland and upper 30s near the coast. With that in mind, an SPS
for freezing temperatures will be issued for the next couple of
nights as some locations could get to or below freezing
temperatures. With cloud cover continuing to linger tomorrow morning
and strong cold air advection, high temperatures tomorrow are
expected to remain chilly with most locations struggling to break 50
degrees.
&&
.LONG TERM (Monday Night through Saturday)...
Long term period begins with a rather cold morning Tuesday. Freeze
warnings will likely be necessary as we get closer to this period.
Light winds and high pressure drifting directly over the area with
mainly clear skies should set the stage for low temperatures
dropping to the lower 30s for most of South Texas with some
locations possibly dropping below 30 for a couple of hours. By
Tuesday night the ridge has shifted a bit east but not so far as to
not bring another cold night. Some locations, mainly north could be
flirting with freezing temps once again. High temperatures will
remain below normal for Tuesday (50s) and Wednesday (lower to mid
60s). Brief southerly flow is expected Thursday into Thursday night
as the ridge shifts over the gulf in advance of another cold front
approaching the area. Timing is not great between models with this
front but looks like Thursday night or Friday morning at this point.
Moisture will increase a bit ahead of the front, but currently not
expecting enough for any mentionable rain chances. Expect a
moderate drop in temps behind this next front, but not as cold as
the early front.
&&
.MARINE...
A strong easterly wind will continue today as a coastal low moves
across the Coastal Bend. Winds are expected to become northerly by
tonight and increase to gale force until early Monday morning.
Therefore, the Small Craft Advisory will remain in effect and the
Gale Watch was upgraded to a Gale Warning. Strong winds Monday are
expected to gradually decrease throughout the day before subsiding
to moderate levels by Monday afternoon. Wave heights will increase
to around 10 feet tonight and continue into tomorrow with wave
heights subsiding by Monday afternoon. Showers will be probable
today over the area with the possibility of isolated thunderstorms
with rain chances tapering off tonight. Moderate offshore flow
weakens from moderate levels Tuesday to light levels on Wednesday.
A more southerly flow develops Thursday before another cold front
moves through late in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 60 36 50 34 54 / 100 10 0 0 0
Victoria 48 35 48 30 54 / 90 40 0 0 0
Laredo 49 32 51 33 56 / 80 0 0 0 0
Alice 55 36 50 32 57 / 100 0 0 0 0
Rockport 59 39 49 34 55 / 100 20 0 0 0
Cotulla 46 31 51 31 58 / 90 0 0 0 0
Kingsville 60 36 51 32 56 / 100 0 0 0 0
Navy Corpus 63 40 50 39 54 / 100 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 3 PM this afternoon to midnight CST tonight
For the following zones: Aransas Islands...Calhoun
Islands...Coastal Aransas...Coastal Calhoun...Coastal
Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
Patricio...Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 4 PM CST this afternoon For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Gale Warning from 4 PM this afternoon to 4 AM CST Monday For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory until 4 AM CST Monday For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor.
&&
JCP/84...SHORT TERM
PH/83...LONG TERMHazardous weather outlook, Jan 9, 3:10 PM CST, 14 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 310 PM CST Sat Jan 9 2021 TXZ229>234-239>247-342>347-442-443-447-101200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 310 PM CST Sat Jan 9 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Isolated thunderstorms will be possible late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered thunderstorms will be possible Sunday. Freezing temperatures may occur early Tuesday morning. Near freezing temperatures will be possible north Monday and Wednesday mornings. Wind chill values will fall to the mid to upper 20s over the Victoria Crossroads and northern Brush Country Monday morning and Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-101200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 310 PM CST Sat Jan 9 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Small Craft Advisory is in effect from late this evening through the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms will be possible Sunday. Some of the thunderstorms could become strong producing higher wind gusts. Small Craft Advisory will continue through late Sunday afternoon. A Gale Watch is in effect for the Gulf waters from late Sunday afternoon through early Monday morning while a Small Craft Advisory will continue for the bays. Small Craft Advisory conditions will linger through Monday over the Gulf waters. TMT
In the hours before
Special weather statement, Jan 10, 4:19 AM CST, 1 hour 5 minutes before
Special Weather Statement...RESENT National Weather Service Corpus Christi TX 419 AM CST Sun Jan 10 2021 TXZ229>234-239>244-246-247-101230- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Inland Refugio-Inland Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay 419 AM CST Sun Jan 10 2021 ...NEAR OR BELOW FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND TOMORROW NIGHT ACROSS PORTIONS OF SOUTH TEXAS... As a cold front sweeps across South Texas, strong cold air advection will result in temperatures tonight dropping to near freezing mainly over the western Brush Country and Rio Grande Plains where clouds will begin to clear overnight. Tuesday night, with less cloud cover area wide and light winds, many locations could reach or fall below freezing for a few hours. A freeze warning will likely be needed for Tuesday night. Freezing conditions can kill sensitive vegetation and possibly damage unprotected outdoor plumbing. Continue to monitor the latest forecasts for any updates on the freezing potential over the next few days. JCP
Special weather statement, Jan 10, 4:30 AM CST, 54 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 430 AM CST Sun Jan 10 2021 TXZ229>234-239>244-246-247-111030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Inland Refugio-Inland Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay 430 AM CST Sun Jan 10 2021 ...NEAR OR BELOW FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND TOMORROW NIGHT ACROSS PORTIONS OF SOUTH TEXAS... As a cold front sweeps across South Texas, strong cold air advection will result in temperatures tonight dropping to near freezing mainly over the western Brush Country and Rio Grande Plains where clouds will begin to clear overnight. Tuesday night, with less cloud cover area wide and light winds, many locations could reach or fall below freezing for a few hours. A freeze warning will likely be needed for Tuesday night. Freezing conditions can kill sensitive vegetation and possibly damage unprotected outdoor plumbing. Continue to monitor the latest forecasts for any updates on the freezing potential over the next few days. JCP
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:20 AM CST | Gale Warning | CRP | 24 hr | |
| Jan 10, 3:24 AM CST | Wind Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 19 hr |
| Jan 10, 11:58 AM CST | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Jan 10, 12:27 PM CST | Areal Flood Advisory | CRP | Aransas, Nueces, San Patricio | 3 hr |
Nearby
Rip Current Statements in Texas, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.